Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 104, NWS Memphis, TN

June 15, 2007Tate County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Jun 15, 2007, 2:51 PM CDT for Tate County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2007, 2:51 PM CDT (19:51 UTC)
Expired
Jun 15, 2007, 3:30 PM CDT
In force
39 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Tate County, MS

The radar

The Memphis radar (KNQA), 78 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.9 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
315 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1196 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 10:43 AM CDT, 4 hours 8 minutes earlier.

Area forecast discussion, Jun 15, 10:43 AM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1043 AM CDT FRI JUN 15 2007

.UPDATE...

A PERSISTENT REX BLOCKING PATTERN REMAINS IN PLACE OVER THE
EASTERN U.S. AND THIS IS KEEPING THE WEATHER PATTERN STAGNENT OVER
THE MID SOUTH. UPPER RIDGING WILL PERSIST OVER MUCH OF THE REGION...WITH
AN UPPER LEVEL LOW SPINNING NEARLY STATIONARY OVER THE SOUTHERN
PLAINS STATES AND CONTINUED UPPER TROUGHING ALONG THE EAST COAST.

THIS BASICALLY MEANS MORE OF THE SAME WITH HOT AND HAZY CONDITIONS
CONTINUING OVER MUCH OF THE MID SOUTH. THE ONLY DIFFERENCES
BETWEEN YESTERDAY AND TODAY IS INCREASED LOW LEVEL MOISTURE...WITH
SURFACE DEWPOINTS RUNNING IN THE LOW AND MID 60S AND SOMEWHAT
WEAKER MID LEVEL CAPPING...ESPECIALLY SOUTH. AFTER REVIEW OF THE
LATEST 12Z REGIONAL SOUNDING INFORMATION AND LATEST MEMPHIS ACARS
SOUNDINGS...CAPPING INVERSION STILL PRESENT AROUND 600MB.
AGAIN...THE MID CAPPING WILL BE WEAKER ACROSS SOUTHERN SECTIONS
AND WITH INCREASED LOW LEVEL MOISTURE AND BUILDING
INSTABILITY...EXPECT REDEVELOPMENT OF AFTERNOON CONVECTION OVER
SOUTHERN PORTION OF THE AREA MAINLY DURING PEAK HEATING. ALONG AND
NORTH OF INTERSTATE 40...STILL EXPECTING STRONG ENOUGH CAPPING TO
KEEP CONVECTION TOO ISOLATED TO EVEN MENTION IN THE FORECAST.

AS FOR TEMPERATURES...HAVE GONE AHEAD AND RAISED HIGH TEMPS A
CATEGORY IN ALL AREAS EXCEPT OUR NORTHERN TIER COUNTIES. 15Z
SURFACE OBSERVATIONS SHOWING TEMPERATURES ALREADY RUNNING NEAR OR
ABOVE YESTERDAYS TEMPS AT THIS TIME. WITH MORE MOISTURE
THOUGH...HIGH TEMPERATURES SHOULD STILL TRAIL A FEW DEGREES BELOW
YESTERDAYS HIGHS.

POOR AIR QUALITY WILL ALSO BE AN ISSUE AGAIN TODAY WITH CODE
ORANGE OZONE CONDITIONS FORECAST FOR THIS AFTERNOON. ALTHOUGH THE
CAPPING INVERSION IS WEAKER AND HIGHER IN THE ATMOSPHERE...STILL
THINK THAT WITH LIGHT WINDS THROUGH THIS DEPTH OF THE ATMOSPHERE
AND WITH HIGH START UP VALUES THAT OZONE WILL AGAIN BE AN ISSUE
THIS AFTERNOON (PLEASE SEE THE SHELBY COUNTY HEALTH DEPARTMENT AIR
QUALITY WEBSITE FOR MORE INFORMATION).

UPDATED GRIDS AND ZONES ALREADY SENT.

&&

.PREV DISCUSSION... /ISSUED 300 AM CDT FRI JUN 15 2007/

DISCUSSION...
A WEAK H5 RIDGE AXIS WAS LOCATED OVER THE MID SOUTH THIS MORNING.
THE OTHER FEATURE OF NOTE WAS A WEAK CUT OFF UPPER LEVEL LOW OVER
NORTH TEXAS AND OKLAHOMA. MODEL GUIDANCE...INCLUDING 00Z GFS
TUPELO FORECAST SOUNDINGS INDICATE THE POTENTIAL FOR ISOLATED
CONVECTION OVER NORTHERN MISSISSIPPI THIS AFTERNOON. CAPE VALUES
SHOULD BE IN THE 1200 J/KG RANGE...SO ISOLATED STRONG GUSTY WINDS
AND SMALL HAIL WILL BE POSSIBLE. SINCE THERE WERE A FEW SHOWERS
AND THUNDERSTORMS OVER THAT REGION ON THURSDAY AND ATMOSPHERIC
CONDITIONS ARE PERSISTANT...WILL CONTINUE THE EXISTING FORECAST.

THE 00Z MODEL GUIDANCE DIFFERS ON THE FORECAST FROM MONDAY THROUGH
THE END OF THE FORECAST PERIOD. THE GFS MOVES AN UPPER LEVEL
TROUGH INTO THE NORTHERN AND CENTRAL PLAINS STATES ON MONDAY AND
INTO THE GREAT LAKES ON TUESDAY. IN THIS MODEL SOLUTION...THE
TROUGH PICKS UP THE CUT OFF UPPER LEVEL LOW TO OUR WEST AND MOVES
IT ACROSS THE MID SOUTH. THE ECMWF EJECTS A MINOR SHORTWAVE
FEATURE AND KEEPS THE MAIN UPPER TROUGH OVER THE PACIFIC NORTHWEST
UNTIL LATER IN THE WEEK. IN THIS SCENARIO...THE CUT OFF UPPER
LEVEL LOW STILL MOVES ACROSS THE MID SOUTH...BUT WITHOUT ANY
PONTENTIAL PHASING WITH AN UPPER TROUGH TO OUR NORTH.

THE BEST CHANCE FOR CONVECTION WITH EITHER MODEL SOLUTION WILL BE
MONDAY NIGHT AND TUESDAY. KEPT THE FORECAST POPS AND QPF VALUES
MODEST WITH THE ONGOING DROUGHT IN MIND...MODEL DIFFERENCES AND
THE PAST PERFORMANCE OF UPPER TROUGHS TRYING TO BREAK DOWN THE
DOMINANT SOUTHEAST U.S. H5 RIDGE.

A STRONG H5 RIDGE DEVELOPS IN THE WESTERN U.S. LATE NEXT WEEK. THE
00Z GFS HAS THE REGION IN A NORTHWEST FLOW ALOFT...WHILE THE THE
00Z ECMWF HAS AN UPPER LEVEL TROUGH PASSING TO THE NORTH. WILL
STICK WITH DRY WEATHER CONDITIONS AND NEAR NORMAL TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  95  73  93  74 /  10  10  10  10
MKL  94  63  92  64 /  10   0  10  10
JBR  94  66  93  68 /  10  10  10  10
TUP  94  68  93  67 /  20  10  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 14, 3:32 PM CDT, 23 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
332 PM CDT THU JUN 14 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-152245-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
332 PM CDT THU JUN 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF
NORTH MISSISSIPPI ON FRIDAY AFTERNOON. STRONG INSTABILITY ACROSS
THESE AREAS WILL ALLOW FOR A FEW OF THESE STORMS TO BECOME STRONG
WITH GUSTY WINDS IN EXCESS OF 40 MPH AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JLH

In the hours before

Special weather statement, Jun 15, 1:16 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
116 PM CDT FRI JUN 15 2007

MSZ013-151845-
LAFAYETTE MS-
116 PM CDT FRI JUN 15 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...LAFAYETTE COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF OXFORD AT 116 PM CDT. THE
STORM WAS NEARLY STATIONARY. BRIEF HEAVY RAIN WILL ALSO OCCUR.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN LAFAYETTE COUNTY...INCLUDING THE CITY OF OXFORD...SHOULD
MONITOR THIS STORM CLOSELY..
Local storm report, Jun 15, 2:23 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
223 PM CDT FRI JUN 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             OXFORD                  34.36N 89.53W
06/15/2007  E0.75 INCH       LAFAYETTE          MS   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED IN OXFORD.

&&

KNS
Special weather statement, Jun 15, 2:29 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
229 PM CDT FRI JUN 15 2007

MSZ021-152015-
YALOBUSHA MS-
229 PM CDT FRI JUN 15 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...YALOBUSHA COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 4 MILES WEST OF WATER VALLEY AT 229 PM CDT. THE
STORM WAS NEARLY STATIONARY.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN YALOBUSHA COUNTY...INCLUDING THE CITY OF WATER VALLEY...
SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Jun 15, 2:34 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
234 PM CDT FRI JUN 15 2007

MSZ001-152015-
DE SOTO MS-
234 PM CDT FRI JUN 15 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...DESOTO COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF HORN LAKE AT 234 PM CDT...
MOVING SOUTHWEST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN DESOTO COUNTY...INCLUDING THE CITIES OF HERNANDO...HORN
LAKE...OLIVE BRANCH AND SOUTHAVEN...SHOULD MONITOR THIS STORM
CLOSELY..
Local storm report, Jun 15, 2:35 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
235 PM CDT FRI JUN 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             OXFORD                  34.36N 89.53W
06/15/2007  E0.75 INCH       LAFAYETTE          MS   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED IN OXFORD.

0217 PM     HAIL             8 NE FORREST CITY       35.10N 90.69W
06/15/2007  E0.75 INCH       ST. FRANCIS        AR   PUBLIC

&&

KNS

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 1:51 PM CDTSevere Thunderstorm WarningMEGCalhoun, Lafayette39 min
Jun 15, 1:59 PM CDTSevere Thunderstorm WarningMEGPanola46 min
Jun 15, 2:39 PM CDTSevere Thunderstorm WarningMEGYalobusha66 min
Jun 15, 3:03 PM CDTSevere Thunderstorm WarningMEGPanola57 min
Jun 15, 1:54 PM CDTSevere Thunderstorm WarningMEGSt. Francis51 min
Jun 15, 2:45 PM CDTSevere Thunderstorm WarningMEGCross45 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.